Alert archive / Pennsylvania / Special Weather Statements in 2011
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Jun 11, 2011, 9:21 PM EDT for Wyoming County, Pennsylvania. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2011, 9:21 PM EDT (01:21 UTC)
- Expired
- Jun 11, 2011, 10:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Binghamton, NY
County Wyoming County, PA
The radar
The Binghamton radar (KBGM), 81 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
662 WWUS81 KBGM 120121 SPSBGM SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 921 PM EDT SAT JUN 11 2011 PAZ043-044-047-120200- LACKAWANNA PA-LUZERNE PA-WYOMING PA- 921 PM EDT SAT JUN 11 2011 ...STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LUZERNE...WEST CENTRAL LACKAWANNA AND WYOMING COUNTIES... * AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR MEHOOPANY...AND MOVING SOUTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... TUNKHANNOCK AND NOXEN AT 930 PM EDT... OSTERHOUT AT 935 PM EDT... HARVEYS LAKE AT 940 PM EDT... FACTORYVILLE AT 945 PM EDT... DALLAS AND DALTON AT 950 PM EDT... WYOMING AT 1000 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4153 7557 4121 7595 4149 7620 4164 7606 $$ CMG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Jun 11, 8:25 PM EDT, 56 minutes earlier.
Area forecast discussion, Jun 11, 8:25 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 825 PM EDT SAT JUN 11 2011 .SYNOPSIS... A SLOW MOVING FRONTAL COMPLEX WILL KEEP SHOWERS AND THUNDERSTORMS IN THE AREA OVERNIGHT. AS THESE DISTURBANCES MOVE GRADUALLY EASTWARD SUNDAY AND EARLY NEXT WEEK...THE COVERAGE OF SHOWERS WILL SLOWLY DIMINISH. && .NEAR TERM /THROUGH SUNDAY/... .820 PM UPDATE... MOST CERTAINLY A BUSY EVENING ACROSS THE CWA WITH MULTIPLE SEVERE WX PRODUCTS ISSUED. MAIN CULPRIT BEHIND THE DEVELOPMENT OF SEVERE STORMS WAS A LINGERING MCV WHICH TRACKED NORTHEAST IN A REGION OF CLEARING SKIES/ENHANCED INSTABILITY. LINGERING EFFECTS FROM THIS FEATURE STILL SEEN ON THE BGM RADAR THIS EVENING WITH MAIN SWATH OF SHWRS/STORMS STILL CONTINUING TO PULL OFF EAST OF THE I-81 CORRIDOR. FURTHER WEST...THINGS HAVE QUIETED DOWN FOR THE TIME BEING HOWEVER NEW CELLS NOW BEGINNING TO FORM FROM CENTRAL WAYNE COUNTY IN WESTERN NY...SOUTH-SOUTHWEST THROUGH WESTERN AND NORTHERN STEUBEN COUNTIES. THIS APPEARS TO BE MORE IN LINE WITH THE ACTUAL COLD FRONT WHICH APPEARS TO BE MAKING PROGRESS TOWARDS OUR AREA. IN RESPONSE TO THIS...HAVE TRIMMED BACK ON POPS ACROSS THE WEST FOR A FEW HOURS BEFORE REINTRODUCING SHWRS/STORMS LATER TONIGHT AS THINGS LIKELY FILL IN ONCE AGAIN. OVERALL SEVERE THREAT APPEARS TO BECOMING TO AN END HOWEVER CURRENT STORMS WILL HAVE TO BE MONITORED AS A REGION OF ENHANCED LOW-LEVEL STORM RELATIVE HELICITY CONTINUES TO PERSIST ACROSS THE AREA. LATEST SPC MESOANALYSIS STILL SHOWING A NICE AXIS OF MLCAPE VALUES IN EXCESS OF 500 J/KG EXTENDING NORTH AHEAD OF THE ADVANCING FRONT. WILL CONTINUE TO MONITOR AND UPDATE AS NEEDED. .PREVIOUS NEAR TERM DISCUSSION... 5 PM UPDATE... AS AN MCV TRACKS THROUGH PA THIS EVE...SHRA/TSRA WILL BE MOST NUMEROUS. A FEW STG/SVR TSRA CAN'T BE RULED OUT EARLY THIS EVE...BUT WE SHOULD BE TRANSITIONING TO MORE OF A HEAVY RAIN SITUATION WITH TIME. LATER TNT...WEAK SFC COLD FRONT WILL SLOWLY ENTER THE CWA FROM THE W...KEEPING THE THREAT OF SHWRS IN. HOWEVER...WITH SOME HGT RISES/NVA ALOFT BEHIND THE MCV...SHRA SHOULD BECOME MORE SCATTERED IN NATURE. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... 510 PM SAT UPDATE... AFOREMENTIONED SFC COLD FRNT WILL SLOWLY TRANSITION EWD SUN/SUN NIGHT...TAKING THE THREAT OF CONVECTION WITH IT. STILL ENOUGH MOIST/INSTAB SUN AFTN/EVE IN OUR ERN ZONES...FOR A CHANCE OF TSRA. MON THROUGH TUE...SYNOPTICALLY...A CLOSER UPPER-LVL LOW IS PROGGED TO SINK SEWD FROM ONT/QUE ACROSS NEW ENG. CNTRL NY/NE PA WILL BE ON THE WRN FRINGE OF THIS SYSTEM'S SPHERE OF INFLUENCE. AT LEAST SOME DIURNAL SHRA/ISOLD TSRA ARE ANTICIPATED...GIVEN THE COLD POOL ALOFT. HOWEVER...A GOOD CHUNK OF THE TIME COULD END UP BEING RAIN- FREE...ESPECIALLY AS WE HEAD THROUGH TUE...WHEN THE SYSTEM SHOULD BE GRADUALLY SHIFTING EWD. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... 2 PM UPDATE...WITH THE POTENTIAL FOR SEVERE WX UPON US...THE LONG TERM FORECAST HAS BEEN DONE EARLY AND POPULATED WITH MAINLY HPC GUIDANCE. MAIN IDEAS ARE A DRY START TO THE EXTENDED WITH ONE UPPER LEVEL LOW DEPARTING TO OUR EAST TUESDAY EVENING. DRY WEATHER WEDNESDAY AND MOST OF THURSDAY BEFORE A SECOND UPPER LEVEL LOW MEANDERS TOWARD OUR AREA LATE THURSDAY INTO FRIDAY. AS USUAL...TIMING AND PLACEMENT DIFFERENCES WILL PROBABLY COME UP BETWEEN NOW AND THEN. THIS IS WHY I LIKE THE HPC GUIDANCE OF JUST CHANCE POPS LATE THURSDAY THROUGH FRIDAY. UPPER LOW SLOWLY PULLS EAST BY EARLY NEXT WEEKEND WITH DRIER WEATHER BUILDING IN. && && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... THE WARM FRONT THAT CAUSED THE SHOWERS AND STORMS THIS AFTERNOON WILL CONTINUE TO MOVE SLOWLY TO THE NORTHEAST. IT IS VERY POSSIBLE THAT THE COLD FRONT ASSOCIATED WITH THE SAME LOW, WILL CATCH UP TO THE WARM FRONT OVER NIGHT AND BECOME AN OCCLUDED FRONT FOR TOMORROW. OTHERWISE, STORMS WILL WEAKEN THIS EVENING AND BECOME MORE RAIN SHOWERS THAN THUNDERSTORMS. SKIES TO LOOK TO CLEAR BEHIND THE FRONT. THIS COULD VERY LIKELY ALLOW FOG TO FOR AT KELM AND SOME LIGHT FOG IN OTHER LOCATIONS. TOMORROW WILL SEE MORE INSTABILITY IN THE AREA, WHICH WILL ALLOW MORE SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP THROUGH THE DAY. WINDS WILL GENERALLY BE LIGHT AND VARIABLE TONIGHT. THE WILL PICK UP OUT OF THE WEST TO NW BEHIND THE FRONT TOMORROW AROUND 10 KTS. .OUTLOOK... SUNDAY...IMPROVING TO VFR BY MIDDAY BUT POSSIBLE MVFR IN AFTN AND EVE SHOWERS AND THUNDERSTORMS. LATE SUNDAY TO MONDAY...VFR BUT MVFR POSSIBLE IN SHOWERS ESPECIALLY MONDAY AFTN. MONDAY NIGHT TO WEDNESDAY...VFR. POSSIBLE MVFR WITH MORNING VALLEY FOG EACH DAY. THURSDAY....VFR BUT MVFR POSSIBLE LATE IN THE DAY IN SHOWERS/T-STORMS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...MLJ NEAR TERM...CMG/MLJ SHORT TERM...MLJ LONG TERM...HEDEN AVIATION...SLI
Hazardous weather outlook, Jun 11, 5:16 PM EDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 516 PM EDT SAT JUN 11 2011 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-122130- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 516 PM EDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORMS COULD PRODUCE SMALL WINDS...HAIL...AND HEAVY RAINFALL ON AN ISOLATED BASIS THROUGH EARLY EVENING. THESE THREATS SHOULD DIMINISH AFTER ABOUT 9 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MJ
In the hours before
Special weather statement, Jun 11, 6:16 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
616 PM EDT SAT JUN 11 2011
NYZ015>017-022-112315-
CAYUGA NY-SENECA NY-STEUBEN NY-YATES NY-
616 PM EDT SAT JUN 11 2011
...STRONG THUNDERSTORM WILL AFFECT CENTRAL SENECA...NORTH CENTRAL
STEUBEN...SOUTHWESTERN CAYUGA AND YATES COUNTIES...
* AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR
ITALY...AND MOVING EAST NORTHEAST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
FRIEND AND POTTER AT 625 PM EDT...
YATESVILLE AND BLUFF POINT AT 630 PM EDT...
KEUKA PARK AT 635 PM EDT...
MILO MILLS AND PENN YAN AT 640 PM EDT...
MILO CENTER AND BELLONA STN AT 645 PM EDT...
DRESDEN AND MAYS MILLS AT 650 PM EDT...
LODI STATION AT 700 PM EDT...
KENDAIA AND WILLARD AT 705 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4270 7736 4277 7714 4277 7699 4282 7698
4291 7668 4265 7657 4252 7731 4267 7737
CMGLocal storm report, Jun 11, 6:21 PM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
621 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND DMG ADDISON 42.11N 77.23W
06/11/2011 STEUBEN NY 911 CENTER
NUMEROUS TREES DOWN ON CLEVELAND DR.
&&
EMGSpecial weather statement, Jun 11, 7:03 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
703 PM EDT SAT JUN 11 2011
NYZ055-056-PAZ038-039-120000-
BRADFORD PA-BROOME NY-SUSQUEHANNA PA-TIOGA NY-
703 PM EDT SAT JUN 11 2011
...STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL CONTINUE TO
IMPACT PORTIONS OF NORTHEASTERN BRADFORD AND NORTHWESTERN
SUSQUEHANNA COUNTIES...
* AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL ACROSS NORTHEASTERN BRADFORD AND
NORTHWESTERN SUSQUEHANNA COUNTIES. ADDITIONAL HEAVY THUNDERSTORMS
WILL MOVE INTO THE AREA WITHIN THE HOUR WITH MAY LEAD TO LOCALIZED
FLOODING ISSUES.
* THE STRONG THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTIES.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4205 7629 4205 7604 4196 7605 4187 7604
4187 7628
CMGSpecial weather statement, Jun 11, 7:19 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
719 PM EDT SAT JUN 11 2011
PAZ039-043-044-120000-
LACKAWANNA PA-SUSQUEHANNA PA-WYOMING PA-
719 PM EDT SAT JUN 11 2011
...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WYOMING...NORTHERN
LACKAWANNA AND SOUTHEASTERN SUSQUEHANNA COUNTIES...
* AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR
GLENWOOD...AND MOVING EAST AT 15 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
WEST LENOX AND FLEETVILLE AT 725 PM EDT...
MARSHBROOK AND EAST BENTON AT 730 PM EDT...
LENOXVILLE AND ROYAL AT 735 PM EDT...
TOMPKINSVILLE AT 740 PM EDT...
CLIFFORD AT 745 PM EDT...
ELKDALE AT 750 PM EDT...
RICHMONDALE AND FOREST CITY AT 800 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4158 7586 4176 7584 4176 7547 4161 7546
4153 7546
MLJSpecial weather statement, Jun 11, 8:22 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
822 PM EDT SAT JUN 11 2011
PAZ038-039-043-120115-
BRADFORD PA-SUSQUEHANNA PA-WYOMING PA-
822 PM EDT SAT JUN 11 2011
...LINE OF STRONG THUNDERSTORMS WILL AFFECT BRADFORD...NORTHWESTERN
WYOMING AND WESTERN SUSQUEHANNA COUNTIES...
* AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WARREN CENTER TO HERRICKVILLE
TO WYSOX TO MONROETON TO LE ROY...AND MOVING EAST AT 15 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
LE RAYSVILLE AND HERRICK AT 830 PM EDT...
FRANKLINDALE AND BRUSHVILLE AT 835 PM EDT...
MIDDLETOWN CENTER AT 840 PM EDT...
FRIENDSVILLE AND MONROETON AT 845 PM EDT...
STEVENSVILLE AND RUSHVILLE AT 855 PM EDT...
SOUTH BRANCH AND LIBERTY CORNERS AT 900 PM EDT...
DURELL AND CAMPTOWN AT 905 PM EDT...
WYOANNA AND RUSH AT 910 PM EDT...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
LAT...LON 4196 7567 4179 7583 4172 7593 4165 7607
4157 7630 4169 7687 4173 7662 4176 7650
4180 7638 4197 7621
MLJSpecial weather statement, Jun 11, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 921 PM EDT SAT JUN 11 2011 PAZ043-044-047-120200- LACKAWANNA PA-LUZERNE PA-WYOMING PA- 921 PM EDT SAT JUN 11 2011 ...STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LUZERNE...WEST CENTRAL LACKAWANNA AND WYOMING COUNTIES... * AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR MEHOOPANY...AND MOVING SOUTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... TUNKHANNOCK AND NOXEN AT 930 PM EDT... OSTERHOUT AT 935 PM EDT... HARVEYS LAKE AT 940 PM EDT... FACTORYVILLE AT 945 PM EDT... DALLAS AND DALTON AT 950 PM EDT... WYOMING AT 1000 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4153 7557 4121 7595 4149 7620 4164 7606 CMG
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:22 PM EDT | Special Weather Statement | BGM | Bradford | 53 min |
| Jun 12, 1:53 PM EDT | Special Weather Statement | BGM | Wayne | 52 min |
| Jun 12, 2:43 PM EDT | Special Weather Statement | BGM | Pike | 62 min |
| Jun 12, 3:09 PM EDT | Special Weather Statement | BGM | Lackawanna, Wayne | 66 min |
| Jun 12, 3:17 PM EDT | Special Weather Statement | BGM | Lackawanna, Pike | 58 min |
| Jun 12, 3:48 PM EDT | Special Weather Statement | BGM | Lackawanna | 42 min |
| Jun 12, 5:42 PM EDT | Special Weather Statement | BGM | Luzerne | 48 min |
Nearby
Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.